FROM OUR EXPERTS

  • Lisa Emrich
    Health Guide
    June 06, 2009
    Lisa Emrich
    Health Guide
    June 06, 2009

    Hi there,

     

    I've had some pain in my feet which feel like walking on jagged rocks.  Shortly before I was diagnosed with RA, I was seeking the help from a podiatrist.  In addition to making custom inserts for my shoes, he strapped my feet because the arches were starting to fall.  I was surprised at what a positive difference that made until the inserts came in.

     

    You may want to consult with your rheumatologist about the possibility of seeking assistance with a podiatrist.  It might be worth it if the pain can be lessened.  Good luck.

    • sleepingsasquatch
      June 07, 2009
      sleepingsasquatch
      June 07, 2009

      Thanks for your quick response. I relate to your difficulties re: your feet. My life has really changed since this diognosis came to me. Not being able to do many things I used to do is just about the worst thing ever. I am looking forward to a new rheumatologist and internist.They come highly recommended and may have better results.I understand they share some patients already and communicate often.something I have not had in the past.It should make a difference.I had an MRI and found a lot of fluid on my knees and feet.My knees have been drained four times and ankles and feet are constantly in pain.Hopefully that will change.Humira does't seem to be cutting it.Methotrexate and prednisone I don't know about.We will see.

      READ MORE
    • Vinny
      August 14, 2009
      Vinny
      August 14, 2009

      Lisa,

      Iam a 63 year old handicapped man.  Now for about the last year or two, I have foot pain, like I needed something else, lots of it. I feel like I'm walking barefoot on rocks, even on carpeting. My feet also feel like the whole bottom of them is numb.  The only way I get by now is to use three(3) gel inserts in each shoe.  It's a little tight, but at least I can walk a LITTLE WAYS. I know I have Osteoarthritis which is where your bones break very easy. Yes, I do take calcium pills. Did they tell you these symptoms were RA? I have never been to a Doctor to get it diagnosed.  JIM

      READ MORE
    • Lisa Emrich
      August 14, 2009
      Lisa Emrich
      Health Guide
      August 14, 2009

      Hi Vinny,

      I'm sorry that you are in so much pain.  There are so many possible causes for pain and numbness in the feet.  It's hard to know the cause, even for the doctors sometimes.  I would recommend that you discuss the pain with your primary doctor and consider seeing either a rheumatologist and/or a podiatrist.  Definitely see the podiatrist actually because he/she maybe able to recommend treatment to alleviate some of the discomfort.

      READ MORE
    Click here to login before answering a question
  • Brad
    Health Guide
    June 06, 2009
    Brad
    Health Guide
    June 06, 2009

    I hear you, I am in the same condition. Your RA probably started in your feet. I have severe joint damage in my feet. I use a cane, and hold on to anything I can grab as I walk. What meds are you on? Have you had Xrays of your feet to look for damage? Give us some more info.

     

    Brad

    • sleepingsasquatch
      June 07, 2009
      sleepingsasquatch
      June 07, 2009

      I am currently on methotrexate, 2.5mg, humira pen injection, prednisone 15mg a day,avinza time release morphine 90mg, amrix ER 15mg,lyrica 75mg. I have had an MRI that had shown a sinificant amount of fluid in feet, ankles and knees.I have had both knees drained in recent months.My rheumatologist is new to me as I switched recently. I also have a new internist as the two come highly recomended and have shared many patients in the past.I am looking forward to better results and am keeping positive.Thanks for the quick response.Good luck to you as well.

      READ MORE
    Click here to login before answering a question

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.